Effexor XR withdrawal symptoms.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ibear
Regular Member


Date Joined Apr 2011
Total Posts : 37
   Posted 4/10/2011 10:54 PM (GMT -6)   
I've been on Effexor XR for a few years and I want to stop taking it, mainly to see what it's like. I've been taking 37.5mg a day for 1 to 2 months, which was tapered down from 75mg a day. On Monday I began to alternate the days I take the 37.5mg tablets (so I've been taking it every other day). As a result I've been a little depressed and have anxiety. I was wondering if this means I should continue taking effexor, or if it's just a temporary withdrawal symptom that would pass.

I'd really like to hear from people that have experience quitting effexor, or any AD for that matter. I am also taking 80mg of Geodon each day.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20186
   Posted 4/10/2011 11:08 PM (GMT -6)   
hi ibear. effexor is a very difficult drug to wean of. pls see your dr. about weaning. take care, jamie.

SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

Ibear
Regular Member


Date Joined Apr 2011
Total Posts : 37
   Posted 4/10/2011 11:30 PM (GMT -6)   
What I'm doing is what he suggested. The thing is, I don't think he really cares... or knows the best way.

I was thinking of asking him to prescribe me 25,g of regular effexor, not the extended release, because 37.5mg is the lowest dose for extended release.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20186
   Posted 4/10/2011 11:34 PM (GMT -6)   
that sounds like a good option. with compassion jamie. also check with your pharmacist, he/she may have an idea as well. take care of you. sorry, welcome 2 the forum, sorry i always forget!!!! with compassion, jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2859
   Posted 4/11/2011 5:22 AM (GMT -6)   
My doctor told me I could just stop taking Lexapro cold turkey as I was 'on such a small dose'.(10 mgs)  YIKES...horrible withdrawals.  After doing my own research I found that the typical schedule for tapering is cutting 10% every two weeks.  This sounds like it will take forever and it does but allows the brain to recalibrate without the shock of stopping the drug in huge doses.  Effexor, I believe, has tiny beads in the capsule so you can't just cut it in half...I have a friend who actually had to count the beads.  Skipping days, IMO, is not a good way to wean as there is never a consistant amount of drug in your system.
 
You will be hard pressed to find a doctor who understands the agony of withdrawal or knows how to taper.  They know what the pharma reps tell them.  I personally got more sound, informative info from my  pharmacist.  I hope you are able to connect with a medical professional that will help you wean with the least amount of problems.
 
Donna

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42434
   Posted 4/11/2011 7:34 AM (GMT -6)   
If you are on the pills now instead of the capsules, I would save some of them to cut in half. It is so hard to go off of effexor. Talk to your doc about adding a mood stabiliaer. This might help you to feel better. I hope that this works for you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Ibear
Regular Member


Date Joined Apr 2011
Total Posts : 37
   Posted 4/11/2011 3:44 PM (GMT -6)   
I think the Geodon is a mood stabilizer. I dont have any terrible side effects from it, but I want to see what its like not being on any medications so i plan to get off that too.

But I read somewhere on the internet that when you go off of an AD you need to watch for signs of returning symptoms. But i dont know if its a returning symptom, or just a withdrawal symptom.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42434
   Posted 4/11/2011 5:32 PM (GMT -6)   
Just go slow off of the effexor. I did okay switching to pristiq, but went off of it once before and it was horrible. I couldn't do it. I got dizzy, couldn't walk and was terribly moody. I had the brain zaps too. So go really slow, even if you have to cut pills into quarters to get the minimal amount in you. Just make sure you have the doctor helping you.

I wish you the best.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20186
   Posted 4/12/2011 4:17 AM (GMT -6)   
had the same as karen in coming of effexor. it is a nasty wean. keep kicking those goals. jamie. keep well and keep posting.
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 11:26 AM (GMT -6)
There are a total of 2,973,651 posts in 326,117 threads.
View Active Threads


Who's Online
This forum has 161103 registered members. Please welcome our newest member, jrobinson1289.
419 Guest(s), 16 Registered Member(s) are currently online.  Details
acarined, SlappyHappy, spouse21, Girlie, wnorm, garyi, Livingforhope, Cajun Jeff, RunJerRun, jc1015, cppoly, Crazyick, Tall Allen, straydog, TheJay, iPoop